Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 10, 2007, 10:38 AM CDT for Acadia Parish, Jefferson Davis Parish, Louisiana. It took effect at Apr 10, 2007, 10:45 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2007, 10:38 AM CDT (15:38 UTC)
- In effect from
- Apr 10, 2007, 10:45 AM CDT
- Expired
- Apr 10, 2007, 12:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
Counties Acadia Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 101545
FFWLCH
LAC001-053-101745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1038 AM CDT TUE APR 10 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...MERMENTAU...IOTA...CROWLEY...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...WELSH...JENNINGS...FENTON...
* UNTIL 1245 PM CDT
* AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS THAT CONTINUE TO TRAIN ACROSS
ACADIA AND JEFFERSON DAVIS PARISHES BETWEEN FENTON AND CHURCH
POINT.
RADAR HAS INDICATED RAINFALL TOTALS OF 3 TO 5 INCHES HAVE FALLEN
ACROSS THIS AREA DURING THE PAST 3 HOURS. AN ADDITIONAL 2 TO 3
INCHES OF RAIN IS POSSIBLE FOR THE NEXT COUPLE OF HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHARD...
HATHAWAY AND BRANCH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. HEAVY RAINS FLOOD ROADS AND LOW LYING
AREAS RAPIDLY...SO DO NOT DRIV YOUR VEHICLE WHERE WATERS OF AN
UNKNOWN DEPTH COVERS THE ROAD.
LAT...LON 3019 9297 3013 9255 3028 9220 3046 9226
3048 9267 3040 9300
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 7:45 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 10, 7:45 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 745 AM CDT TUE APR 10 2007 .UPDATE... DID A QUICK UPDATE TO RAISE POPS A BIT AS IT LOOKS LIKE THERE SHOULD BE PRETTY EXTENSIVE SHOWERS AND THUNDERSTORMS DURING THE MORNING HOURS EAST OF THE SABINE...STILL LOOKING AT SCATTERED ACTIVITY WEST OF THE SABINE. MAIN CONCERN WITH THE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAINFALL. && RUA && .PREV DISCUSSION... /ISSUED 437 AM CDT TUE APR 10 2007/ DISCUSSION... LATEST WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL SHORT WAVE IN CENTRAL TEXAS APPROACHING THE FORECAST AREA. AT THE SURFACE...A WARM FRONT IS LOCATED OFF THE LOUISIANA COAST IN THE NORTHERN GULF AS WINDS OVER LAND ARE STILL OUT OF THE EAST. HOWEVER...KLCH VAD WIND PROFILE SHOWS WINDS JUST ABOVE THE SURFACE OUT OF THE SOUTHEAST AND SOUTH AT 25 TO 30 KNOTS. THE RESULT HAS BEEN AN AREA OF ELEVATED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE FORECAST AREA IN THE WARM AIR ADVECTION REGIME AND GRADUALLY SPREADING TO THE NORTH. WITH THE ELEVATED NATURE OF THE STORMS AND LOW SURFACE INSTABILITY...THE STORMS HAVE NOT BEEN TOO STRONG SO FAR WITH SOME DECENT LIGHTNING AND BRIEF HEAVY RAINFALL BEING THE MAIN CONCERN. THE FORECAST CHALLENGE IN THE NEAR TERM IS JUST HOW FAST THE SHORT WAVE WILL MOVE ACROSS AND WHAT WILL BE THE EXTEND OF THE PRECIPITATION ON THE RADAR SCOPE AT 12Z WHEN THE FORECAST PERIOD STARTS. LOOKS LIKE THE SHORT WAVE WILL MOVE FAIRLY QUICKLY ACROSS THE FORECAST FROM WEST TO EAST AND EXIT THE REGION DURING THE AFTERNOON. FOR THIS REASON WILL HAVE THE HIGHEST POPS OVER THE EAST AND NORTHEAST SECTIONS AND ALSO HAVE THE BEST CHANCE OCCURRING DURING THE MORNING HOURS. AGAIN DONT SEE THE THUNDERSTORMS BECOMING SURFACE BASED ACROSS THE FORECAST AREA AS THE SURFACE WARM FRONT LOOKS TO BE DELAYED UNTIL A MAJORITY OF THE ACTIVITY WILL BE OUT OF THE FORECAST AREA. AFTER THAT WILL NOT HAVE ANY MENTION OF SHOWER ACTIVITY IN THE FORECAST AREA FOR THE NEXT FEW DAYS...AS DRIER AIR IN THE MID LEVELS IS EXPECTED TO CAP THE ATMOSPHERE. TEMPERATURES WILL BE ON THE WARM-SIDE FOR WEDNESDAY INTO THURSDAY AS UPPER LEVEL RIDGING BUILDS INTO THE FORECAST AREA. EXTENDED GUIDANCE STILL SHOWS A STORM SYSTEM DEVELOPING ON THE LEE-SIDE OF THE ROCKIES ON EARLY FRIDAY AND PUSH OFF TO THE NORTHEAST. THIS SYSTEM WILL HELP PUSH A PACIFIC COLD FRONT INTO THE FORECAST AREA FRIDAY NIGHT AND THROUGH THE FORECAST AREA BY SATURDAY AFTERNOON. BEST ENERGY AND LIFT IS EXPECTED TO BE WELL NORTH OF THE FORECAST AREA WITH THIS SYSTEM. STILL A SOME SCATTERED SHOWERS AND A FEW THUNDERSTORMS SHOULD BE ABLE TO DEVELOP JUST AHEAD OF THE FRONT. AFTER THE FRONT PASSES...A PLEASANT WEEKEND SHOULD BE IN STORE FOR LATE SATURDAY AFTERNOON INTO SUNDAY. AVIATION... OCCASIONAL MVFR/IFR CEILINGS AND VISIBILITIES FROM SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TAF SITES THROUGH THE MORNING HOURS. A GRADUAL DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED DURING THE AFTERNOON HOURS AS AN UPPER LEVEL DISTURBANCE MOVES AWAY FROM THE AREA. MARINE... WINDS ARE EXPECTED TO TURN AROUND TO THE SOUTH DURING THE MORNING AS A WARM FRONT IN THE NORTHERN GULF GRADUALLY PUSHES TO THE NORTH. SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE MORNING HOURS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AND GRADUALLY INCREASE BY LATE THURSDAY INTO FRIDAY AS LOW PRESSURE DEVELOPS IN THE SOUTHERN PLAINS. A PACIFIC COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE COASTAL WATERS EARLY SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. MODERATE NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 63 83 63 / 60 10 10 10 KBPT 75 65 83 63 / 50 10 10 10 KAEX 70 61 84 58 / 80 20 10 10 KLFT 72 62 83 62 / 80 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 10, 4:48 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 AM CDT TUE APR 10 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-111115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 448 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND AN APPROACHING WARM FRONT WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. SOME OF THE STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PACIFIC COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION FRIDAY NIGHT AND EARLY SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. SOME OF THE STORMS COULD BE ON THE STRONG-SIDE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Apr 10, 5:05 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 505 AM CDT TUE APR 10 2007 LAZ030-041-042-101115- BEAUREGARD-CALCASIEU-JEFFERSON DAVIS- INCLUDING THE CITIES OF...DERIDDER...LAKE CHARLES...JENNINGS 505 AM CDT TUE APR 10 2007 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHWEST LOUISIANA... AT 5 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING FROM MERRYVILLE TO LAKE ARTHUR MOVING NORTHEAST AT 30 MPH. A REPORT FROM LOCAL MEDIA OF PEA SIZE HAIL OCCURRING IN DOWNTOWN LAKE CHARLES HAS BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE. THROUGH 6 AM...STRONG THUNDERSTORMS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...SMALL PEA SIZE HAIL AND HEAVY RAINFALL WITH RATES UP TO 1 1/2 INCHES PER HOURS WILL BE POSSIBLE ACROSS BEAUREGARD...CALCASIEU AND JEFFERSON DAVIS PARISHES. THE HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS ESPECIALLY IN POOR DRAINAGE AREAS...AND REDUCED VISIBILITIES. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:07 PM CDT | Special Marine Warning | LCH | 53 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.